Alert archive / Iowa / Flash Flood Watches in 2009

Flash Flood Watch 2, NWS Des Moines, IA

March 7, 200916 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Mar 7, 2009, 3:59 PM CST for 16 counties in Iowa. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2009, 3:59 PM CST (21:59 UTC)
Expired
Mar 8, 2009, 1:00 PM CDT
In force
20 hr
Issued by
NWS Des Moines, IA
Flood severity
None

Counties Appanoose County, IA, Black Hawk County, IA, Bremer County, IA, Butler County, IA, Davis County, IA, Grundy County, IA, Jasper County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Poweshiek County, IA, Tama County, IA, Wapello County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 80 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
469 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDMX 072159
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CST SAT MAR 7 2009

.LOW PRESSURE MOVING ACROSS THE REGION WILL BRING MODERATE TO
HEAVY RAINFALL TONIGHT INTO SUNDAY MORNING ACROSS PORTIONS OF
CENTRAL IOWA.  THE RAIN IS FORECAST TO END BY MIDDAY ON SUNDAY.  

IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-080500-
/O.NEW.KDMX.FF.A.0002.090307T2200Z-090308T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER...
WATERLOO...MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL...
KNOXVILLE...OSKALOOSA...CHARITON...ALBIA...OTTUMWA...CORYDON...
CENTERVILLE...BLOOMFIELD
359 PM CST SAT MAR 7 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL 
  IOWA...NORTHEAST IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  GRUNDY...JASPER...MARSHALL...POWESHIEK AND TAMA. IN NORTH 
  CENTRAL IOWA...BUTLER. IN NORTHEAST IOWA...BLACK HAWK AND 
  BREMER. IN SOUTH CENTRAL IOWA...APPANOOSE...LUCAS...MAHASKA...
  MARION...MONROE AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND 
  WAPELLO.

* THROUGH SUNDAY AFTERNOON

* RAINFALL OF ONE HALF TO ONE INCH FROM LAST NIGHT INTO TODAY HAS
  PUSHED CREEKS TO NEAR BANK FULL IN SOME LOCATIONS. ADDITIONAL
  RAINFALL TONIGHT OF THREE-QUARTER TO AN INCH AND A HALF ARE
  EXPECTED ACROSS THE WATCH AREA. THE GROUND IS STILL FROZEN IN
  MANY LOCATIONS WITH LITTLE GROUND COVER TO SLOW RUNOFF FROM ANY
  RAINFALL. WITH STREAM NEAR BANKFULL AND ADDITIONAL HEAVY RAIN
  EXPECTED...FLASH FLOODING MAY BECOME AN ISSUE OVERNIGHT INTO
  SUNDAY MORNING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

CC
2 follow-up statements
000 
WGUS63 KDMX 080300
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CST SAT MAR 7 2009

.LOW PRESSURE MOVING ACROSS THE REGION WILL BRING MODERATE TO
HEAVY RAINFALL TONIGHT INTO SUNDAY MORNING ACROSS PORTIONS OF
CENTRAL IOWA.  THE RAIN IS FORECAST TO END BY MIDDAY ON SUNDAY.

IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-081100-
/O.CON.KDMX.FF.A.0002.000000T0000Z-090308T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER...
WATERLOO...MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL...
KNOXVILLE...OSKALOOSA...CHARITON...ALBIA...OTTUMWA...CORYDON...
CENTERVILLE...BLOOMFIELD
900 PM CST SAT MAR 7 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST 
  IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL IOWA...GRUNDY...JASPER...
  MARSHALL...POWESHIEK AND TAMA. IN NORTH CENTRAL IOWA...BUTLER. 
  IN NORTHEAST IOWA...BLACK HAWK AND BREMER. IN SOUTH CENTRAL 
  IOWA...APPANOOSE...LUCAS...MAHASKA...MARION...MONROE AND 
  WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO.

* THROUGH SUNDAY AFTERNOON

* RAINFALL OF ONE HALF TO ONE INCH FROM LAST NIGHT INTO TODAY HAS
  PUSHED CREEKS TO NEAR BANK FULL IN SOME LOCATIONS. ADDITIONAL
  RAINFALL TONIGHT OF THREE-QUARTER TO AN INCH AND A HALF ARE
  POSSIBLE ACROSS THE WATCH AREA WITH THE GREATEST THREAT SOUTH OF
  HIGHWAY 30. THE GROUND IS STILL FROZEN IN MANY LOCATIONS WITH
  LITTLE GROUND COVER TO SLOW RUNOFF FROM ANY RAINFALL. WITH
  STREAM NEAR BANKFULL AND ADDITIONAL HEAVY RAIN EXPECTED...FLASH
  FLOODING MAY BECOME AN ISSUE OVERNIGHT INTO SUNDAY MORNING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

DONAVON
000 
WGUS63 KDMX 080909
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
409 AM CDT SUN MAR 8 2009

.LOW PRESSURE OVER SOUTHEAST KANSAS THIS MORNING WILL MOVE TO
NORTHERN ILLINOIS BY MID DAY...AND INTO LOWER MICHIGAN BY EVENING.
THE LOW WILL BRING MODERATE TO LOCALLY HEAVY RAINFALL TO THE
AREA. THE RAIN IS FORECAST TO END BY AROUND MID DAY.

IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-081715-
/O.CON.KDMX.FF.A.0002.000000T0000Z-090308T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER...
WATERLOO...MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL...
KNOXVILLE...OSKALOOSA...CHARITON...ALBIA...OTTUMWA...CORYDON...
CENTERVILLE...BLOOMFIELD
409 AM CDT SUN MAR 8 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST 
  IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL IOWA...GRUNDY...JASPER...
  MARSHALL...POWESHIEK AND TAMA. IN NORTH CENTRAL IOWA...BUTLER. 
  IN NORTHEAST IOWA...BLACK HAWK AND BREMER. IN SOUTH CENTRAL 
  IOWA...APPANOOSE...LUCAS...MAHASKA...MARION...MONROE AND 
  WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO.

* UNTIL 1 PM CDT THIS AFTERNOON

* RAINFALL OF ONE HALF TO ONE INCH FROM YESTERDAY HAS PUSHED
  CREEKS TO NEAR BANK FULL IN SOME LOCATIONS. ADDITIONAL RAINFALL
  THIS MORNING OF THREE TO SIX TENTHS OF AN INCH IS LIKELY ACROSS
  THE WATCH AREA WITH THE GREATEST THREAT SOUTH OF HIGHWAY 30. THE
  GROUND IS STILL FROZEN IN MANY LOCATIONS WITH LITTLE GROUND
  COVER TO SLOW RUNOFF FROM ANY RAINFALL. WITH STREAM NEAR
  BANKFULL AND ADDITIONAL HEAVY RAIN EXPECTED...FLASH FLOODING MAY
  BECOME AN ISSUE OVERNIGHT INTO SUNDAY MORNING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Mar 7, 3:45 PM CST, 14 minutes earlier.

Area forecast discussion, Mar 7, 3:45 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CST SAT MAR 7 2009

.SHORT TERM...TONIGHT
COMPLEX SHORT TERM FORECAST WITH MANY THINGS OCCURRING.  HAVE SEEN
BETWEEN ONE HALF AND ONE INCH ACRS MUCH OF THE HIGHWAY 30 TO
INTERSTATE 80 CORRIDOR TODAY.  WE ARE HAVING SOMEWHAT OF A BREAK AT
THE MOMENT WITH SFC FRONT CURRENTLY IN NORTHERN MISSOURI AS FIRST
SHORT WAVE EXITS TO THE EAST.  HOWEVER...WL SEE SHORTWAVE IN
COLORADO EJECT OVERNIGHT WITH FORCING INCREASING WITH TIME.  WEAK
ELEVATED INSTABILITY WILL PERSIST IN THE SOUTHEAST OVERNIGHT AND
ANTICIPATE THUNDER CHANCES TO REMAIN IN OUR SOUTHEAST THIRD WITH
SOME ISOLATE CLAPS FARTHER NORTH.  HEAVIEST RAINFALL IS EXPECTED TO
BE CONCENTRATED IN NORTHERN MISSOURI INTO FAR SOUTHEAST IOWA NEAR
THE SFC BOUNDARY.   THIS SHOULD FALL JUST SOUTH OF THE AREA THAT HAD
THE HEAVY RAIN LAST NIGHT.  HAVE OPTED OUT OF FLASH FLOOD WATCH FOR
NOW AS AREAS EXPECTING HEAVY RAIN TONIGHT HAVE ONLY SEEN ABOUT A
THIRD OF AN INCH SO FAR.  FARTHER NORTH...COLDER AIR HAS ENTERED
NORTHERN IA WITH TEMPERATURES NEAR FREEZING FROM KDNS-KMCW.
ANTICIPATE THE THREAT OF MIXED PCPN TO EXIST ALONG AND NORTH OF THIS
LINE OVERNIGHT WITH SNOW THREAT BEST NEAR THE KEST AREA.  HAVE
INCLUDED A MIXTURE OF FREEZING RAIN...SLEET AND SNOW FARTHER SOUTH
NEAR THE AFOREMENTIONED LINE.  ACCUMULATIONS OF SNOW AND SOME ICE
ARE SIGNIFICANT ENOUGH FOR THE ISSUANCE OF AN ADVISORY IN THE NORTH
WHERE 2 TO 5 INCHES OF SNOW ARE ANTICIPATED.

.LONG TERM...SUNDAY THROUGH SATURDAY
MID RANGE CONTINUES TO BE ACTIVE WITH TWO MAIN STORM SYSTEMS TO DEAL
WITH. FIRST IS THE CURRENT STORM THAT LINGERS INTO SUNDAY...WITH THE
UPPER LOW FINALLY LIFTING OUT OF THE DESERT SOUTHWEST LATE TONIGHT
AND SWINGS NORTHEASTWARD THROUGH THE AREA SUNDAY. HARDEST PART WILL
BE NAILING DOWN PRECIPITATION TYPES WITH COLD AIR MOVING IN ON THE
BACKSIDE. SOUNDINGS INDICATING MAINLY SNOW FOR THE NORTHWEST HALF OF
THE CWA...WITH WAA ALOFT ALOFT ASSOCIATED WITH A TROWAL FEATURE
KEEPING PRECIP AS LIQUID ACROSS THE SOUTHEAST. SOME INDICATING THAT
ICE WILL NOT BE INTRODUCED DEPENDING ON THE DEPTH OF SATURATION...SO
THERE IS A CHANCE FOR SOME FREEZING RAIN/DRIZZLE ALONG A DENISON TO
MASON CITY LINE SUNDAY MORNING...WITH PRECIP EXPECTED TO CHANGE TO
ALL SNOW BEFORE TAPERING OFF SUNDAY AFTERNOON. QPF IN THE RANGE OF A
QUARTER TO HALF AN INCH EXPECTED...AND FOR NOW HAVE TRENDED TOWARD
THE MORE CONSERVATIVE AMOUNTS...WHICH WOULD GIVE ADDITIONAL SNOW
AMOUNTS SUNDAY OF AROUND 1 TO 3 INCHES MAINLY NORTH OF HIGHWAY 18.
WEAK RIDGING ALOFT BUILDS IN FOR MONDAY...BUT ANOTHER SYSTEM SIMILAR
TO THE CURRENT SYSTEM IS DEVELOPING ACROSS THE WESTERN/CENTRAL US BY
MONDAY NIGHT. SFC LOW EXPECTED TO BE CENTERED OVER SE COLORADO BY
MONDAY NIGHT...WITH A SFC FRONT STRETCHING EAST/NORTHEASTWARD INTO
KANSAS/SRN IA/NRN MO BY LATE MONDAY NIGHT WITH WAA SENDING H85
TEMPERATURES TO AROUND +10C BY EARLY TUESDAY MORNING. THEREFORE
STILL ANTICIPATE WARMING TEMPERATURES MONDAY NIGHT IN STRONG WAA
PATTERN...WITH THE LOW LIFTING OUT TUESDAY DURING THE DAY. WAA
PATTERN SHOULD LEAD TO A CHANCE FOR SHOWERS AND THUNDERSTORM MONDAY
NIGHT...WITH MODELS HINTING AT A FASTER PROGRESSION IN THE ARRIVAL
OF THE WARM AIR WHICH WOULD SUGGEST PRECIP BEGINNING LATE MONDAY
AFTERNOON. FOR NOW...SOUNDINGS STILL RELATIVELY DRY SO HAVE OPTED TO
KEEP THAT TIME PERIOD DRY FOR NOW. BIGGER ISSUE WILL COME INTO
TUESDAY...WITH STRONG COLD FRONT TO MOVE THROUGH THE CWA FOLLOWED BY
THE DRY SLOT. EXPECT CONVECTION TO BREAK OUT ALONG THIS FRONT
TUESDAY DURING THE DAY...AND QUICKLY SLIDE EASTWARD INTO ERN/NERN
IOWA THROUGH THE DAY. LEFT SOME CHANCE POPS ACROSS THE
WEST/SOUTHWEST FOR TIMING/PLACEMENT CHANGES IN THE TRACK OF THE
SYSTEM. LOOKS LIKE EXTREME NORTHWESTERN CWA TO GET CLIPPED WITH
PRECIP ON THE BACKSIDE OF THE SYSTEM...WITH SNOW POSSIBLE AS COLD
AIR SURGES INTO THE NRN PLAINS/MO VALLEY REGION TUESDAY THROUGH
TUESDAY NIGHT. GFS QUITE COLD SENDING H85 TEMPERATURES DOWN TO
AROUND -20C BY TUESDAY EVENING...WITH THE EC MORE CONSERVATIVE ONLY
DROPPING TO AROUND -10C. TRENDED TOWARD THE EC WITH THE SLIGHTLY
WARMER SOLUTION...BUT WITH NEW SNOWFALL ACROSS THE NORTH AND HIGH
PRESSURE BUILDING INTO THE AREA TUESDAY NIGHT INTO
WEDNESDAY...EXPECT A FAIRLY CHILLY NIGHT TUESDAY NIGHT...AND AGAIN
WEDNESDAY NIGHT.

&&

.HYDROLOGY...
GOOD ONE HALF TO ONE INCH ALONG AND EAST OF INTERSTATE 35 AND FROM
THE INTERSTATE 80 CORRIDOR UP TO HIGHWAY 3.  ADDITIONAL RAINFALL
TONIGHT WILL BE HEAVIEST IN OUR SOUTHEAST BUT WL SEE SOME DECENT
AMOUNTS FARTHER NORTH AS WELL. HAVE OPTED FOR A FLASH FLOOD WATCH IN
OUR FAR EAST WITH RECENT REPORTS OF CREEKS AT OR SLIGHTLY ABOVE
CAPACITY IN THE WATERLOO AREA.

&&

.AVIATION...07/18Z
EXPECT WIDESPREAD MVFR TO IFR CIGS AND VISIBILITIES AS SCT TO
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MOVE ACRS CNTRL AND
SOUTHERN IA THROUGH SUNDAY MORNING.  FARTHER NORTH...A MIXTURE OF
SLEET/SNOW AND FREEZING RAIN IS FORECAST BY LATER TONIGHT INTO
SUNDAY MORNING.  LITTLE IMPROVEMENT IN CEILINGS IS FORECAST THROUGH
TOMORROW MORNING.  NORTHEAST SURFACE WINDS WL PERSIST OVERNIGHT
BECOMING NORTHWEST ON SUNDAY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR APPANOOSE-BLACK
HAWK-BREMER-BUTLER-DAVIS-GRUNDY-JASPER-LUCAS-MAHASKA-MARION-
MARSHALL-MONROE-POWESHIEK-TAMA-WAPELLO-WAYNE.

WINTER WEATHER ADVISORY FROM MIDNIGHT CST TONIGHT TO 4 PM CDT
SUNDAY FOR CALHOUN-CERRO GORDO-EMMET-HANCOCK-HUMBOLDT-KOSSUTH-
PALO ALTO-POCAHONTAS-SAC-WINNEBAGO-WORTH.

&&

CAC/MJA
Hazardous weather outlook, Mar 7, 5:50 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
550 AM CST SAT MAR 7 2009

IAZ039-046>050-057>062-070>075-081>086-092>097-081200-
BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
550 AM CST SAT MAR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT.  A FEW SEVERE
STORMS ARE POSSIBLE WITH HAIL UP TO QUARTER SIZE THE MAIN THREAT.
LOCALLY HEAVY RAINFALL COULD ALSO PRODUCE STREET FLOODING...AND
FLOODING ALONG SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY SUNDAY.
THE THREAT FOR SEVERE STORMS WITH UP TO QUARTER SIZE HAIL AND
LOCALLY HEAVY RAINFALL WILL PERSIST.

ANOTHER SYSTEM MAY BRING ADDITIONAL CHANCES FOR THUNDERSTORMS
AROUND TUESDAY. THE SEVERE WEATHER POTENTIAL WILL BE BETTER
DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH SUNDAY...
ESPECIALLY ACROSS SOUTHERN IOWA.

IAZ004>007-015>017-023>028-033>038-044-045-081200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-
550 AM CST SAT MAR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND
NORTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL SNOW AND SLEET...MIXED WITH RAIN AT TIMES...WILL
CONTINUE THROUGH TONIGHT. ACCUMULATIONS MAY REACH ONE TO THREE
INCHES BY NORTH OF HIGHWAY 3 BY DAYBREAK SUNDAY WITH LESSER
AMOUNTS SOUTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WINTRY PRECIPITATION WILL CONTINUE SUNDAY MORNING WITH
ADDITIONAL SNOW AND SLEET ACCUMULATIONS. TOTAL SNOW AND SLEET
ACCUMULATIONS SHOULD VARY FROM LESS THAN AN INCH ALONG HIGHWAY
20...WITH 2 TO 5 INCHES POSSIBLE CLOSER TO THE MINNESOTA BORDER.

ANOTHER SYSTEM MAY BRING ADDITIONAL SNOW ACCUMULATIONS AROUND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF SNOW
AND SLEET ACCUMULATIONS ARE ALWAYS APPRECIATED AND ENCOURAGED.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:55 PM CSTWinter Weather AdvisoryDMXCalhoun, Cerro Gordo, Emmet, Hancock, Humboldt, Kossuth and 5 more23 hr

Nearby

Flash Flood Watches in Iowa, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.